Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help! Insomnia! And AntiDepressants make it worse.

Posted by Joy on December 30, 2000, at 18:16:13

In reply to Help! Insomnia! And AntiDepressants make it worse., posted by S.D. on December 30, 2000, at 17:19:12

Hi S.D.
Many people have the same problem including me. I take .5 Xanax generic 45 minutes before I go to bed for a couple of months now and plan to continue as song as I have the problem. I had insomnia [and agitation]on Serzone, and now insomnia on Zoloft also. My girlfriend takes Prozac, and for years she takes Dyserel for insomnia prescribed by her pdoc. I don't see why your pdoc won't prescribe something for your AD induced insomnia. It's very common for people to take medication to counteract sleep problems due to AD induced insomnia. You might want to shop around for a more understanding pdoc.
Joy


Hi all, it's S.D. back again.
>
> In the past I've had some benefit from Zoloft, but Parnate has been the best (seemed to help my energy and motivation as well as, eventually, my mood) and recently I had high hopes for Wellbutrin. The problem is they cause me insomnia (each med. worse than the previous, and it doesn't go away spontaneously), which I already have plenty of, thanks very much (even in absence of other significant symptoms, so this problem applies even with antidepressants taken out of the equation).
>
> The least insomnia-inducing antidepressants have been the least desireable in terms of their benefits and side effects. Specifically, I've tried Paxil (couldn't tolerate at all), Serzone (more tolerable but similar mix of insomnia, tiredness and GI side effects as Zoloft, though without the somatic anxiety/agitation) and Remeron (Could help me sleep, but too sedating during the day, even with p.m. dosing. The insert says the half-life for men is ~ 26 hrs, so I can see why.)
>
> Bottom line is there don't seem to be any relatively-short-acting plain-old-hypnotic meds my pdoc will prescribe me for the length of time I would need them - which would be at least as long as I'd be on the insomnia-inducing antidepressant, so I'm talking many months at least.
>
> Q) Is there a short-acting hypnotic he would probably let me take regularly for so long?
>
> There's only two other alternatives I can think of:
> 1) Use Remeron or similar to help sleep, and use stimulant in the day to counteract Remeron's lasting effects. I don't picture my current doc. going for that, but I was diagnosed with ADD by another doc so I could probably get Adderall or something else.
>
> 2) My previous pdoc let me take Restoril/temazepam the whole time I needed it ( several months ) while on Parnate, so I could probably go back to him and do this ( or another short-acting hypnotic ) again even though this is supposedly 'unacceptable'. If I did this, how dangerous really is it? By experience, I have no fear it will cause addiction/dependence but is there a risk of lasting or permanent body/brain injury?
>
> Any comments or advice regarding Q), 1) and 2) are very appreciated!
> ---------------
>
> Don't know how many of you are still around, but shout outs to:
>
> AndrewB, DC/Dwight, KarenB, CarolAnn, Diane, SadSuzie, Lynne, JohnL, Rick, Cindy W, Theresa Pye, afatchick, Cass, Jane S, Billb, SLS
> ______________________________
>
> peace and health,
>
> S.D.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Joy thread:50587
URL: http://www.dr-bob.org/babble/20001130/msgs/50594.html